MIAMI (AP) Chris Bosh of the Miami Heat has resumed taking blood thinners to treat a blood clot in his leg, said a person with knowledge of the situation.

Bosh began the new medication regimen with hopes that he can resume playing this season, the person told The Associated Press on Tuesday. The person spoke to the AP on condition of anonymity because neither the team nor Bosh has revealed anything publicly.

Typically athletes in contact in contact sports are discouraged from playing while taking blood thinning medication.

More from FoxSports

Bosh missed the final 30 games of last season because a blood clot was found on one of his lungs. The person said the current situation is not believed to be as serious as what he faced a year ago.

Bosh is Miami's leading scorer at 19.1 points per game this season. He said over the weekend in Toronto that he was optimistic about playing again this season.

Bosh pulled out of the All-Star Game and the 3-point contest over the weekend because of what he and the Heat described as a calf strain. He was shut down at the All-Star break last season because a blood clot had found its way to one of his lungs, and that issue is something that Bosh believes started as a calf problem.

''I couldn't walk anywhere,'' Bosh said in September, describing how the clot affected him. ''I was in too much pain.''

He went to Toronto expecting to participate in All-Star weekend, then was examined there - presumably because of the calf pain - and the NBA subsequently announced on Friday afternoon that Bosh was withdrawing from the game and the 3-point event. Bosh remained in Toronto to cheer on his Eastern Conference teammates, then returned to Miami and met with team medical personnel Monday.

Bosh has taken precautions over the last year to try and prevent the recurrence of a clot, including partnering with Janssen Pharmaceuticals - the maker of the commonly used blood thinner Xarelto - to educate people about the risks. After the clot last season was found, Bosh started taking that blood thinner for several months as part of his recovery.